Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Anemia
Mar 16, 2011

Hi Rob, my husband had no anemia when he first got tested according to the results. We went for our second test after 4month now and his cd4 has gone up from 78 - 180 but now the results has marocytosis which i believe has something to do with anemia. Is it something possible when someone starts to take ARVs or its link with resistance to the drugs he is taking. I am a bit scare to loose him and may you please help me with ways this can be corrected. Many thanks

Response from Dr. Frascino

Hi,

Macrocytosis means that the red blood cells are large. This is not worrisome in most cases and can be caused by certain antiretroviral drugs, such as AZT. Correcting macrocytosis is not necessary. What's important now is decreasing your husband's HIV viral load and increasing the CD4 count. I would suggest you spend some time reviewing the wealth of information on this site, in the archives, and on the related links. You should also discuss these and any other concerns you might have with your husband's HIV physician specialist at the time of his next visit.

Good luck.

Dr. Bob


Previous
Genital warts (HPV) and HIV
Next
Another Lap Dance Question

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement